Alert archive / Alabama / River Flood Warnings in 2024

River Flood Warning 57, NWS Mobile, AL

December 29, 2024Baldwin County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this river flood warning at Dec 29, 2024, 7:18 AM CST for Baldwin County, Alabama; Escambia County, Florida. It took effect at Dec 29, 2024, 3:18 PM CST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Dec 29, 2024, 7:18 AM CST (13:18 UTC)
In effect from
Dec 29, 2024, 3:18 PM CST
Expired
Dec 30, 2024, 8:32 AM CST
In force
17 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Perdido River near Barrineau Park (BRPF1). The gauge peaked at 11.78 ft at Dec 31, 2024, 6:00 AM CST.

actionminormoderate510152012/2912/3012/31
Action stage
9 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

003 
WGUS44 KMOB 291318
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
718 AM CST Sun Dec 29 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...Florida...

  Perdido River Near Barrineau Park affecting Baldwin and Escambia 
  Counties.

For the Perdido River...including Barrineau Park...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC003-FLC033-301330-
/O.NEW.KMOB.FL.W.0057.241230T0130Z-241231T0235Z/
/BRPF1.1.ER.241230T0130Z.241230T0600Z.241230T2034Z.NO/
718 AM CST Sun Dec 29 2024

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Perdido River near Barrineau Park.

* WHEN...From this evening to tomorrow evening.

* IMPACTS...At 14.0 feet, Water begins to flood bridge roadway and 
  Florida side of bridge.

* ADDITIONAL DETAILS...
  - At 6:00 AM CST Sunday the stage was 5.4 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 13.9 feet just after midnight
    tonight. It will then fall below flood stage early tomorrow
    afternoon.
  - Flood stage is 13.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
      3052 8746 3064 8740


$$
3 follow-up statements
189 
WGUS84 KMOB 291635
FLSMOB

Flood Statement
National Weather Service Mobile AL
1035 AM CST Sun Dec 29 2024

...The Flood Warning continues for the following rivers in Alabama...
Florida...

  Perdido River Near Barrineau Park affecting Escambia and Baldwin 
  Counties.

For the Perdido River...including Barrineau Park...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC003-FLC033-301645-
/O.EXT.KMOB.FL.W.0057.241230T0130Z-241231T0234Z/
/BRPF1.1.ER.241230T0130Z.241230T0600Z.241230T2034Z.NO/
1035 AM CST Sun Dec 29 2024

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Perdido River near Barrineau Park.

* WHEN...From this evening to tomorrow evening.

* IMPACTS...At 14.0 feet, Water begins to flood bridge roadway and 
  Florida side of bridge.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Sunday the stage was 6.4 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 13.9 feet just after midnight
    tonight. It will then fall below flood stage early tomorrow
    afternoon.
  - Flood stage is 13.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
      3052 8746 3064 8740


$$

10
777 
WGUS84 KMOB 292118
FLSMOB

Flood Statement
National Weather Service Mobile AL
318 PM CST Sun Dec 29 2024

...The Flood Warning is extended for the following rivers in 
Alabama...Florida...

  Perdido River Near Barrineau Park affecting Escambia and Baldwin 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC003-FLC033-302130-
/O.EXT.KMOB.FL.W.0057.241229T2118Z-241231T0235Z/
/BRPF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
318 PM CST Sun Dec 29 2024

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO TOMORROW 
EVENING...

* WHAT...No flooding is currently forecast.

* WHERE...Perdido River near Barrineau Park.

* WHEN...From this afternoon to tomorrow evening.

* IMPACTS...At 13.0 feet, River begins to leave its banks at the 
  parking lot of Adventures Perdido River. Begins to threaten 
  several permanently parked travel trailers. Water approached 
  roadway of Barrineau Park Bridge.

* ADDITIONAL DETAILS...
  - At 2:00 PM CST Sunday the stage was 7.5 feet.
  - Forecast...The river is expected to rise to a crest of 11.7
    feet just after midnight tonight.
  - Flood stage is 13.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
      3052 8746 3064 8740


$$
710 
WGUS84 KMOB 301432
FLSMOB

Flood Statement
National Weather Service Mobile AL
832 AM CST Mon Dec 30 2024

...The Flood Warning is cancelled for the following rivers in 
Florida...Alabama...

  Perdido River Near Barrineau Park affecting Escambia and Baldwin 
  Counties.

ALC003-FLC033-301545-
/O.CAN.KMOB.FL.W.0057.000000T0000Z-241230T1432Z/
/BRPF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 AM CST Mon Dec 30 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Perdido River Near Barrineau Park.

* ADDITIONAL DETAILS...
  - At 7:00 AM CST Monday the stage was 10.0 feet.
  - Forecast...The river is expected to rise to a crest of 10.9
    feet this evening and the begin to fall slowly thereafter.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
      3052 8746 3064 8740


$$

10

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 29, 5:20 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Dec 29, 5:20 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
520 AM CST Sun Dec 29 2024

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 520 AM CST Sun Dec 29 2024

Earlier showers and thunderstorms have exited the area, leaving
VFR conditions at the terminals. Northwesterly winds will persist
through the day, becoming calm overnight. /73

&&

.PREV DISCUSSION... /issued 411 AM CST Sun Dec 29 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Monday)
Issued at 411 AM CST Sun Dec 29 2024

A line of strong to severe storms continues to push eastward, just
about out of the forecast area. Drier air will filter into the area
in the wake of this line, as an upper trough swings through the
southeastern CONUS. A cold front, trailing southward from its parent
low over the Great Lakes, will move eastward today, exiting the area
by this afternoon. Despite a quick northerly shift in surface winds,
winds will shift back to the south on Monday. This will delay a
colder airmass reaching the area, with mild conditions through the
near term period. Expect highs today and on Monday to warm into the
upper 60s to lower 70s.  Overnight lows will fall into the mid to
upper 40s tonight, as calm winds and clear skies aid in radiational
cooling. /73

SHORT AND LONG TERM...
(Monday night through Saturday)
Issued at 411 AM CST Sun Dec 29 2024

A second trough will dig into the Mississippi Valley Monday night,
with southwest flow aloft. This, combined with the southerly surface
flow will keep overnight lows in the 50s for much of the area. The
trough will quickly move through the region on Tuesday, with a
surface cold front moving east of the area by Tuesday evening. Given
the lack of return flow and moisture, this front will be dry.
Temperatures will depend on how quickly winds become northerly, as
CAA brings colder air into the region. At this point, with the
front moving through later in the day, highs will likely reach
into the upper 60s to lower 70s. The colder airmass will build
into the region Tuesday night, with temperatures dropping into the
upper 30s to lower 40s. Upper troughing will persist through much
of the work week, with northerly flow at the surface. Thus,
expect dry conditions to continue through the remainder of the
week. Highs will be in the 50s each afternoon, with overnight lows
falling into the upper 20s to upper 30s. /73

MARINE...
Issued at 411 AM CST Sun Dec 29 2024

Winds will slowly shift to the northwest through the day in the
wake of a cold front. A brief shift to onshore flow is anticipated
for Monday, before winds shift back to the northwest as a
secondary front moves through the marine zones. A light to
moderate offshore flow will then persist through the remainder of
the week. /73

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      70  47  69  56  72  41  60  35 /   0   0   0   0   0   0   0   0
Pensacola   71  50  69  61  71  44  60  38 /   0   0   0   0   0   0   0   0
Destin      74  54  71  63  74  46  62  41 /  20   0   0  10   0   0   0   0
Evergreen   71  44  72  53  71  39  59  31 /   0   0   0   0   0   0   0   0
Waynesboro  67  44  69  53  67  38  58  30 /   0   0   0   0   0   0   0   0
Camden      67  44  68  53  67  38  55  30 /   0   0   0   0   0   0   0   0
Crestview   75  44  73  53  75  40  62  33 /  10   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this afternoon for ALZ265-266.

     High Surf Advisory until noon CST today for ALZ265-266.

FL...High Rip Current Risk through this afternoon for FLZ202-204-206.

     High Surf Advisory until noon CST today for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 6 AM CST early this morning for
     GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Dec 29, 2:05 AM CST, 5 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
205 AM CST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     Tstm Wnd Dmg     1 NNE Lyeffion          31.56N 86.98W
12/28/2024                   Conecuh            AL   Emergency Mngr

            Numerous trees down in the Lyeffion
            community and north along Hwy 83. Time
            estimated by radar.

&&

JFB
Special weather statement, Dec 29, 2:10 AM CST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
210 AM CST Sun Dec 29 2024

FLZ202>206-290900-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
210 AM CST Sun Dec 29 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OKALOOSA...SOUTHERN
SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES THROUGH 300 AM CST...

At 210 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Roeville to 9 miles
southwest of Pensacola Beach. Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Warrington, Gulf Breeze, Pensacola, Pensacola Beach, Point Baker,
Brent, Oriole Beach, Navarre Beach, Pea Ridge, Goulding, Ferry Pass,
Pace, Roeville, Bagdad, Floridatown, Milton, Navarre, and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM CST for northwestern
Florida.

&&

LAT...LON 3080 8660 3035 8675 3028 8735 3078 8710
TIME...MOT...LOC 0810Z 250DEG 39KT 3074 8696 3025 8726

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Local storm report, Dec 29, 2:53 AM CST, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
253 AM CST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     Tstm Wnd Dmg     Buckatunna              31.54N 88.53W
12/28/2024                   Wayne              MS   Public

            Shingles off a roof, trees down, and a shed
            destroyed. Time and location estimated.

&&

JFB
Local storm report, Dec 29, 2:57 AM CST, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
257 AM CST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     Tstm Wnd Dmg     Yarbo                   31.55N 88.28W
12/28/2024                   Washington         AL   Fire Dept/Rescue

            Downed flag pole at church along with
            several trees downed in the road. Reported
            by Yarbo Fire Department.

&&

JFB
Local storm report, Dec 29, 3:06 AM CST, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
306 AM CST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Tstm Wnd Dmg     1 NNE Barnett Crossroad 31.23N 87.30W
12/28/2024                   Escambia           AL   Emergency Mngr

            The roofs of several cabins were ripped off
            on Barnett Rd. Time estimated.

&&

JFB
Local storm report, Dec 29, 3:15 AM CST, 4 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
315 AM CST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     Tornado          1 ENE Summerdale        30.49N 87.69W
12/29/2024                   Baldwin            AL   Public

            Significant roof damage to a home on NE 7th
            Street in Summerdale. Trees and power lines
            down as well. Likely tornado based on radar
            TDS.

&&

JFB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 6:08 PM CSTSpecial Marine WarningMOB67 min
Dec 28, 6:27 PM CSTSpecial Weather StatementMOBMobile48 min
Dec 28, 6:51 PM CSTSevere Thunderstorm WarningMOBMobile39 min
Dec 28, 6:59 PM CSTAreal Flood AdvisoryMOBMobile3 hr
Dec 28, 7:05 PM CSTTornado WarningMOBMobile24 min
Dec 28, 7:17 PM CSTSpecial Marine WarningMOB63 min
Dec 28, 7:42 PM CSTSevere Thunderstorm WarningMOBBaldwin48 min
Dec 28, 7:44 PM CSTAreal Flood AdvisoryMOBBaldwin3 hr
Dec 28, 7:46 PM CSTSpecial Marine WarningMOB29 min
Dec 28, 8:18 PM CSTSpecial Weather StatementMOBBaldwin42 min
Dec 28, 8:42 PM CSTAreal Flood AdvisoryMOBBaldwin3 hr
Dec 28, 9:00 PM CSTSpecial Weather StatementMOBBaldwin45 min
Dec 28, 9:08 PM CSTSevere Thunderstorm WarningMOBChoctaw67 min
Dec 28, 9:24 PM CSTSevere Thunderstorm WarningMOBChoctaw, Washington66 min
Dec 28, 9:36 PM CSTTornado WarningMOBChoctaw, Washington24 min
Dec 28, 9:43 PM CSTSpecial Weather StatementMOBEscambia47 min
Dec 28, 9:58 PM CSTAreal Flood AdvisoryMOBConecuh, Escambia3 hr
Dec 28, 10:11 PM CSTSevere Thunderstorm WarningMOBMobile49 min
Dec 28, 10:19 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox41 min
Dec 28, 10:25 PM CSTTornado WarningMOBConecuh, Monroe25 min
Dec 28, 10:28 PM CSTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington62 min
Dec 28, 10:29 PM CSTTornado WarningMOBMobile31 min
Dec 28, 10:52 PM CSTTornado Warning Tornado observedMOBBaldwin, Mobile23 min
Dec 28, 10:56 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe49 min
Dec 28, 10:57 PM CSTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Washington, Wilcox63 min
Dec 28, 11:04 PM CSTSpecial Marine WarningMOB56 min
Dec 28, 11:12 PM CSTTornado WarningMOBButler, Conecuh33 min
Dec 28, 11:25 PM CSTSpecial Weather StatementMOBBaldwin, Escambia, Mobile65 min
Dec 28, 11:29 PM CSTSpecial Marine WarningMOB91 min
Dec 28, 11:36 PM CSTSevere Thunderstorm WarningMOBMobile39 min
Dec 28, 11:37 PM CSTTornado WarningMOBButler38 min
Dec 28, 11:42 PM CSTTornado WarningMOBMobile33 min
Dec 28, 11:44 PM CSTAreal Flood AdvisoryMOBButler, Conecuh, Monroe3 hr
Dec 28, 11:46 PM CSTAreal Flood AdvisoryMOBBaldwin, Clarke, Mobile, Washington3 hr
Dec 28, 11:48 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Monroe, Wilcox57 min
Dec 28, 11:56 PM CSTTornado WarningMOBButler, Conecuh, Monroe, Wilcox21 min
Dec 29, 12:04 AM CSTSevere Thunderstorm WarningMOBConecuh, Escambia41 min
Dec 29, 12:13 AM CSTSevere Thunderstorm WarningMOBBaldwin62 min
Dec 29, 12:26 AM CSTAreal Flood AdvisoryMOBBaldwin, Escambia, Monroe3 hr
Dec 29, 12:27 AM CSTTornado WarningMOBBaldwin33 min
Dec 29, 12:30 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia60 min
Dec 29, 12:45 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia60 min
Dec 29, 12:58 AM CSTSpecial Marine WarningMOB92 min
Dec 29, 1:13 AM CSTSevere Thunderstorm WarningMOBCovington62 min
Dec 29, 1:43 AM CSTAreal Flood AdvisoryMOBBaldwin, Conecuh, Escambia3 hr
Dec 29, 2:18 AM CSTSpecial Marine WarningMOB57 min
Dec 29, 2:27 AM CSTSpecial Marine WarningMOB63 min
Dec 29, 2:48 AM CSTSpecial Marine WarningMOB72 min
Dec 29, 3:29 AM CSTSpecial Marine WarningMOB61 min
Dec 29, 3:58 AM CSTSpecial Marine WarningMOB32 min
Dec 29, 5:33 AM CSTRiver Flood WarningMOBBaldwin20 hr
Dec 29, 5:35 AM CSTRiver Flood WarningMOBBaldwin20 hr
Dec 29, 1:09 AM CSTSpecial Weather StatementMOBEscambia, Santa Rosa66 min
Dec 29, 1:57 AM CSTAreal Flood AdvisoryMOBEscambia3 hr
Dec 29, 2:10 AM CSTSpecial Weather StatementMOBSanta Rosa50 min
Dec 29, 2:38 AM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa61 min

Nearby

River Flood Warnings in Alabama, 2024River Flood Warnings in Florida, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.